Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 11, NWS Cheyenne, WY

August 23, 2006

NWS Cheyenne, WY issued this red flag warning at Aug 23, 2006, 4:08 AM MDT. It took effect at Aug 23, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2006, 4:08 AM MDT (10:08 UTC)
In effect from
Aug 23, 2006, 12:00 PM MDT
Expired
Aug 23, 2006, 6:45 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 231008
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
408 AM MDT WED AUG 23 2006

...FIRE WEATHER WARNING TODAY FROM NOON TO 8 PM...

.VERY WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES
AND GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE
GRASSES AND OTHER SMALL FUELS ARE VERY DRY AND THE EXPECTED
WEATHER CONDITIONS...ANY EXISTING OR NEWLY STARTED FIRE WILL
SPREAD RAPIDLY THIS AFTERNOON AND EARLY EVENING.  

NEZ200-202-WYZ290>295-231815-
/O.UPG.KCYS.FW.A.0011.060823T1800Z-060824T0200Z/
/O.NEW.KCYS.FW.W.0011.060823T1800Z-060824T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
408 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL BE IN THE MID 80S TO AROUND 100 WITH HUMIDITIES
LESS THAN 15 PERCENT. IN ADDITION WEST OR NORTHWEST WINDS OF 15 TO
30 MPH BE OVER SOUTHEAST WYOMING WITH A BIT LIGHTER WINDS IN
THE NEBRASKA PANHANDLE. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WEILAND
2 follow-up statements
000 
WWUS85 KCYS 231500
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MDT WED AUG 23 2006

...FIRE WEATHER WARNING TODAY FROM NOON TO 8 PM...

.VERY WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES
AND GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE
GRASSES AND OTHER SMALL FUELS ARE VERY DRY AND WITH THE EXPECTED
WEATHER CONDITIONS...ANY EXISTING OR NEWLY STARTED FIRES WILL
SPREAD RAPIDLY THIS AFTERNOON AND EARLY EVENING.

NEZ200-202-WYZ290>295-240200-
/O.CON.KCYS.FW.W.0011.060823T1800Z-060824T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
900 AM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON TO 8 PM.

TEMPERATURES WILL BE IN THE MID 80S TO AROUND 100 WITH RELATIVE 
HUMIDITIES LESS THAN 15 PERCENT. IN ADDITION WEST OR NORTHWEST
WINDS OF 15 TO 25 MPH BE OVER SOUTHEAST WYOMING WITH SLIGHTLY
LIGHTER WINDS IN THE NEBRASKA PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON AS A COMBINATION OF WINDS...LOW
RELATIVE HUMIDITIES...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 240045
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT WED AUG 23 2006

NEZ200-202-WYZ290>295-240145-
/O.CAN.KCYS.FW.W.0011.000000T0000Z-060824T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
645 PM MDT WED AUG 23 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED TO 5 TO 15 MPH ACROSS THE REGION...THEREFORE
THE RED FLAG WARNING HAS BEEN CANCELLED. HOWEVER...ISOLATED
THUNDERSTORMS MAY PRODUCE BRIEF GUSTS TO 40 MPH THROUGH 8
PM OVER THE NORTHERN LARAMIE RANGE AND CONVERSE COUNTY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 23, 2:55 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 23, 2:55 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 AM MDT WED AUG 23 2006

.SHORT TERM...CRITICAL FIRE WEATHER CONDITIONS WILL BE OVER THE
CWA THIS AFTERNOON AND EARLY EVENING AND POSSIBLY AGAIN THURSDAY
AFTERNOON AND EVENING.  THE FLOW ALOFT INCREASES AND BECOMES MORE
WESTERLY TODAY IN RESPONSE TO THE APPROACH OF A SHORT WAVE TROUGH
CURRENTLY NEARING THE PACIFIC NORRTHWEST COAST.  ALREADY THE
MEDICINE BOW PROFILER HAS 25 KNOTS OF WIND IN ITS LOWEST GATE.
SURFACE PRESSURE GRADIENT ON THE MODELS TODAY IS NOT VERY TIGHT
AND SO THE WINDS WILL BE DUE TO DEEP MIXING OF THE ATMOSPHERE
BRIGNING DOWN UP TO 35 KNOTS OF WIND FROM 500 MB.  THE SHORTWAVE
TROUGH AND ASSOCIATED PACIFIC COLD FRONT MOVE ACROSS THE NORTHERN
AND CENTRAL ROCKIES ON THURSDAY AND WESTERLY WINDS WILL BE EVEN
STRONGER.  BETTER MID AND UPPER LEVEL MOISTURE PLUME WILL BE TO
THE SOUTH OF THE CWA THROUGH THURSDAY AND THE ATMOSPHERE WILL BE
DRY.  WILL KEEP AFTERNOON AND EVENING HIGH BASED THUNDERSTORM
ACTIVITY CENTERED OVER THE MOUNTAINS TODAY AND THEN SHIFT ANY THREAT
OF SHOWERS AND STORMS TO THE FAR SOUTH ON THURSDAY AFTERNOON. DRIER
AIR ON THE WEST WINDS SPREAD ACROSS THE CWA BEHIND THE FRONT AND
SHORTWAVE TROUGH FOR THURSDAY.  THE TEMPERATURES WILL BE VERY WARM
TODAY AND THEN COOL 4 TO 8 DEGREES FOR THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...FAIRLY QUIET WX
EXPECTED FOR THE PERIOD AS DRIER AIR REMAINS OVER THE CWA. NEXT
UPPER SYSTEM WILL MOVE THRU THE NRN RKYS FRIDAY AND INTO THE NRN
PLAINS EARLY SATURDAY.  THIS SHOULD SET OFF WIDELY SCTD CONVECTION
MAINLY FRIDAY EVENING AS LOBE OF VORT PASSES BY.  GFS HANGS SOME
ENERGY BACK OVER THE WRN CONUS DURING THE WEEKEND WHILE NAM REBUILDS
UPPER RIDGING.  GFS AN OUTLIER AS MOST OTHER MODELS CLOSER TO THE
NAM SO WILL FAVOR SYSTEM BASICALLY MOVING BY WITH RIDGING RETURNING
ON ITS HEELS.  UPPER RIDGE ALSO KEEPS MOISTURE SUPPRESSED WELL SOUTH
OF THE CWA INTO EARLY NEXT WEEK THOUGH SOME MAY TRY TO CREEP BACK BY
MIDWEEK.

&&

.FIRE WEATHER...THIS AFTERNOON AND EARLY EVENING ARE SHAPING UP TO
BE A CRITICAL FIRE WEATHER PERIOD.  ALTHOUGH WIND SPEEDS DO NOT
SEEM AS STRONG DURING THAT TIME AS THEY DID A DAY OR TWO AGO...
DEEP MIXING SHOULD ALLOW FOR 35 KNOT WINDS TO MAKE IT TO THE SURFACE
IN MOST PLACES.  OTHERWISE HIGH TEMPERATURES WILL BE FROM 85 TO
102 IN THE LOWER ELEVATIONS AND RELATIVE HUMIDITIES FROM 10 TO 16
PERCENT.  TO ADD TO THE MIX...SOME HIGH BASED...DRY THUNDERSTORMS
WILL FORM THIS AFTERNOON OVER AND THE NEAR THE MOUNTAINS.  HAVE
UPGRADED THE FIRE WEATHER WATCH FOR THE CWA TO A RED FLAG WARNING.
WILL HAVE TO CONSIDER ANOTHER HIGHLIGHT FOR THURSDAY AFTERNOON AND
EARLY EVENING.  TEMPERATURES WILL BE A BIT COOLER...BUT WIND
SPEEDS WILL BE EVEN STRONGER ON THURSDAY NEAR AND BEHIND A COLD
FRONT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING MOST OF SOUTHEAST WYOMING FROM NOON TO 8 PM.
     FIRE WEATHER ZONES 290>295.
NE...RED FLAG WARNING ALL OF THE WESTERN NEBRASKA PANHANDLE FROM
     NOON TO 8 PM.  FIRE WEATHER ZONES 200..202.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Aug 22, 9:20 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MDT TUE AUG 22 2006

WYZ059>062-064>070-230400-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
920 PM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH HAS BEEN POSTED FOR WEDNESDAY FROM NOON UNTIL 8
PM. VERY WARM TEMPERATURES...LOW HUMIDITIES AND VERY DRY FUELS
MAY COMBINE TO PRODUCE DANGEROUS FIRE GROWTH CONDITIONS.  SEE
PRODUCT /WWUS85 KCYS/ FOR ADDITIONAL INFORMATION.

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-230400-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
920 PM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH HAS BEEN POSTED FOR WEDNESDAY FROM NOON UNTIL 8
PM. VERY WARM TEMPERATURES...LOW HUMIDITIES AND VERY DRY FUELS
MAY COMBINE TO PRODUCE DANGEROUS FIRE GROWTH CONDITIONS.  SEE
PRODUCT /WWUS85 KCYS/ FOR ADDITIONAL INFORMATION.

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-230400-
SNOWY RANGE-
920 PM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Wyoming, 2006Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.